Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 31, NWS Cheyenne, WY

October 3, 2019

NWS Cheyenne, WY issued this red flag warning at Oct 3, 2019, 12:54 PM MDT. It took effect at Oct 4, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2019, 12:54 PM MDT (18:54 UTC)
In effect from
Oct 4, 2019, 12:00 PM MDT
Expired
Oct 4, 2019, 7:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

679 
WWUS85 KCYS 031854
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1254 PM MDT Thu Oct 3 2019

...Red Flag Warning this afternoon and evening. Fire Weather
Watch Friday Afternoon and Early Evening...

.The combination of gusty winds and low humidities will produce
Red Flag conditions this afternoon and early evening. Strong
winds and low humidity are also likely on Friday ahead of an
approaching cold front.

WYZ303-304-041030-
/O.UPG.KCYS.FW.A.0025.191004T1800Z-191005T0100Z/
/O.NEW.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
/O.CON.KCYS.FW.W.0030.000000T0000Z-191004T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
1254 PM MDT Thu Oct 3 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 
304...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 
304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 7 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304.

* WIND...Southwest 15 to 25 mph with gusts to 35 mph. Winds 
  will increase on Friday with gusts up to 50 mph possible 

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ308-041030-
/O.UPG.KCYS.FW.A.0025.191004T1800Z-191005T0100Z/
/O.NEW.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
Laramie Valley/Shirley Basin-
1254 PM MDT Thu Oct 3 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 7 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 308.

* WIND...Southwest to west 20 TO 30 MPH with local gusts up to 50
  mph.

* HUMIDITY...Falling to 10 to 15% in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
595 
WWUS85 KCYS 040057
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
657 PM MDT Thu Oct 3 2019

...RED FLAG WARNING FRIDAY AFTERNOON FIRE WEATHER ZONES 303...304
and 308...

.The combination of strong and gusty winds and low humidities will
produce Red Flag conditions Friday afternoon.

WYZ303-304-041200-
/O.EXP.KCYS.FW.W.0030.000000T0000Z-191004T0100Z/
/O.CON.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
657 PM MDT Thu Oct 3 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 
304... 
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304...

* AFFECTED AREA...Fire weather zones 303 and 304.

* WIND...Southwest 25 to 35 mph with gusts to 50 mph.

* HUMIDITY...10 to 15 percent in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of strong
and gusty winds...low relative humidity...and warm temperatures 
can contribute to extreme fire behavior.

&&

$$

WYZ308-041200-
/O.CON.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
Laramie Valley/Shirley Basin-
657 PM MDT Thu Oct 3 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308...

* AFFECTED AREA...Fire weather zone 308.

* WIND...Southwest to west 25 to 35 MPH with gusts up to 50 mph.

* HUMIDITY...10 to 15 percent in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of strong
and gusty winds...low relative humidity...and warm temperatures 
can contribute to extreme fire behavior.

&&

$$
370 
WWUS85 KCYS 040826
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
226 AM MDT Fri Oct 4 2019

...RED FLAG WARNING THIS AFTERNOON FOR FIRE WEATHER ZONES 303... 
304 and 308...

.The combination of strong and gusty winds and low humidities
will produce Red Flag conditions today. Outdoor burning is not
recommended.

WYZ303-304-308-050100-
/O.CON.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
226 AM MDT Fri Oct 4 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 303, 304, AND 308...

* AFFECTED AREA...Fire weather zones 303 304 and 308.

* WIND...West Southwest at 25 to 35 mph with gusts 50 to 60 mph.

* HUMIDITY...10 to 15 percent in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong and gusty winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$
879 
WWUS85 KCYS 042025
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
225 PM MDT Fri Oct 4 2019

...RED FLAG WARNING FOR FIRE WEATHER ZONES 303...304 and 308...

.The combination of strong and gusty winds and low humidities
will produce Red Flag conditions into early this evening.
Outdoor burning is not recommended.

WYZ303-304-308-050100-
/O.CON.KCYS.FW.W.0031.000000T0000Z-191005T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
225 PM MDT Fri Oct 4 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303,
304, AND 308...

* AFFECTED AREA...Fire weather zones 303 304 and 308.

* WIND...West Southwest at 25 to 35 mph with gusts 40 to 50 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong and gusty winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$
281 
WWUS85 KCYS 050102
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
702 PM MDT Fri Oct 4 2019

...RED FLAG WARNING EXPIRED AT 7 PM MDT THIS EVENING...

WYZ303-304-308-050215-
/O.EXP.KCYS.FW.W.0031.000000T0000Z-191005T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
702 PM MDT Fri Oct 4 2019

...RED FLAG WARNING EXPIRED AT 7 PM MDT THIS EVENING FOR GUSTY 
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 308...

Despite gusty winds, relative humidities have increased above 15 
percent. Therefore, the Red Flag Warning expired at 7 PM MDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 3, 11:30 AM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 3, 11:30 AM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1130 AM MDT Thu Oct 3 2019

.SHORT TERM...(Today and tonight)
Issued at 326 AM MDT Thu Oct 3 2019

Freeze Warnings are panning out well with regional observations
showing low temperatures in the 20s and 30s for most. Some
freezing fog was also showing up in patchy spots along the I-80
summit. The cool temperatures along with frost will continue
through the morning before things begin to warm up. Freeze
Warnings will drop off at 9 am. Daytime highs today should be a
fair bit warmer than yesterday, thanks to a shortwave ridge
building in from the west. Model guidance shows 700 mb
temperatures maxing out near 9 celsius this afternoon. Low 60s
should be a good bet for most of the plains given the ample
sunshine and warm advection. Clear weather is expected through
most of the day with some gusty southerly winds through the
afternoon. The introduction of drier air in the west will mean
some fire weather concerns this afternoon for the western portions
of Carbon county.

Tonight some high clouds may develop but overall temperatures will
still be chilly with lows in the mid 30s. Winds will pick up a bit
overnight as a large upper trough starts to make its way in from
the west.

.LONG TERM...(Friday through Wednesday)
Issued at 326 AM MDT Thu Oct 3 2019

Several weather hazards are expected through the end of the week
and the first part of the weekend. Along with these hazards, well
above average temperatures are expected. The approaching upper
level trough and associated upper level jet will likely bring
high winds to the wind corridors and possibly the I-80 summit.
Upper level flow will begin to increase ahead of the cold front
Friday afternoon. 700 mb winds of 40 to 50 kts are likely with
some indications of 60 kts possible. Enhanced mixing from the
winds along with rapidly strengthening surface gradients of 50 to
60 meters will support surface winds of 30 to 45 mph with gusts to
at least 60 mph through much of the day. Arlington in particular
looks to be troublesome with some model guidance showing sustained
winds in the 35 to 45 kt range and gusts of 55 to 60 kts.
Bordeaux and the Summit are less clear at the moment, but strong
winds will be possible through 15z Saturday as the front moves
through and a lee low rapidly deepens. High Wind Watches have been
hoisted to cover the potential travel impacts.

Along with the wind threat, fire weather concerns will return for
Friday and Saturday as dry air remains in place and the winds
continue to stay Strong. A Fire Weather Watch is in effect for 303
304 and 308 Friday afternoon. A few thunderstorms are also
possible late Friday and early Saturday across the Nebraska
panhandle. SPC has a day 2 marginal risk for high based
thunderstorms with strong winds. Coverage looks to be limited but
the threat is non zero.

Temperatures the rest of the weekend and early next week will
backslide behind the front with highs in the 50s Sunday and the
low 60s Monday. Mostly dry conditions are expected as a short
period of mid level ridging is expected behind the departing
trough. Another weak trough is expected to move through by mid
week. More gusty winds warm temperatures and dry weather will be
are expected with the mostly westerly flow. Mid range guidance
continues to show a period of mostly dry weather with above
average temperatures and below average precipitation.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1126 AM MDT Thu Oct 3 2019

Blustery afternoon and overnight period expected across all TAF
sites as an upper level trough and associated jet max moves into
the region. Subsequent updates may require increasing winds
particularly the WY sites for tomorrow afternoon as timing of jet
max and wind effects will be in main forecast period. Otherwise
conditions though breezy are expected to remain VFR.

&&

.FIRE WEATHER...
Issued at 326 AM MDT Thu Oct 3 2019

Critical fire weather conditions are expected this afternoon and
early evening across portions of Fire Weather Zones 303 and 304.
Gusty winds and low relative humidity are likely as high pressure
momentarily builds in from the west. A strong storm system and
cold front will bring much stronger winds friday afternoon through
early Saturday. Critical fire Weather Conditions will again be
possible. Cooler conditions are expected for early next week
limiting the fire weather threat.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Friday morning through Saturday morning for
     WYZ106-110-116-117.

     Red Flag Warning until 7 PM MDT this evening for WYZ303-304.

     Fire Weather Watch from Friday afternoon through Friday evening
     for WYZ303-304-308.

NE...None.
&&

UPDATE...CW
SHORT TERM...AL
LONG TERM...AL
AVIATION...WM
FIRE WEATHER...AL
Hazardous weather outlook, Oct 3, 4:12 AM MDT, 8 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
412 AM MDT Thu Oct 3 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107-108-112>114-118-
119-041015-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Sierra Madre Range-Upper North Platte River Basin-
Snowy Range-Central Laramie County-East Laramie County-
412 AM MDT Thu Oct 3 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Freeze Warnings will expire at 9 am this morning. Chilly overnight
low temperatures will warm quickly ending frost and freeze
conditions.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms a few of which could be strong are possible late
Friday and early Saturday ahead of a cold front. There is a
marginal risk of severe weather for Day 2 across the Nebraska
Panhandle. Strong winds are the primary threat.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-117-041015-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
412 AM MDT Thu Oct 3 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A High Wind Watch is in effect Friday morning through Saturday
morning. Strong winds are likely ahead of a cold front and strong
storm system. Winds of 3 to 40 mph with gusts to 60 mph will be
possible.

.Spotter information statement...

Spotter activation will not be needed.

WYZ109-111-115-041015-
Central Carbon County-Southwest Carbon County-Laramie Valley-
412 AM MDT Thu Oct 3 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Red Flag Warnings are in effect for dangerous fire weather
condiitons this afternoon. See the latest Fire Weather Forecast
for more detailed information.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Fire WEather concerns will return for Friday and Saturday. A fire
WEather Watch is in effect Friday afternoon and evening.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 3, 8:17 AM MDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
817 AM MDT Thu Oct 3 2019

WYZ116-031600-
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
817 AM MDT Thu Oct 3 2019

Areas of fog, some of it dense, will affect the higher terrain
east of Laramie into mid-morning, including Interstate 80 from
the summit area to about the Vedauwoo interchange. Visibilities
under one-half mile can be expected in spots in that area. The fog
will dissipate slowly as the morning progresses.

Motorists are urged to drive with extra caution in this area and
slow down as needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:55 AM MDTFire Weather WatchCYS10 hr
Oct 3, 2:55 AM MDTRed Flag WarningCYS16 hr
Oct 3, 3:04 AM MDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte10 hr
Oct 3, 12:58 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte47 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.